Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 124, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 23, 2016, 5:46 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2016, 5:46 PM EDT (21:46 UTC)
- Expired
- Jun 23, 2016, 6:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.0 in
- Wind
- 70.0 mph
Counties Charlotte County, VA, Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 114 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 5:58 PM EDT | TSTM WND DMG | 3 N Hitesburg, VA | THUNDERSTORM WINDS CAUSED A TREE TO FALL ACROSS JAMES C. HAGOOD ROAD IN HALIFAX COUNTY, VA. |
| Jun 23, 5:58 PM EDT | HAIL 1 | 2 Nw Scottsburg, VA | PUBLIC REPORTS QUARTER SIZE HAIL AT THE EXXON GAS STATION IN SCOTTSBURG VIRGINIA. |
| Jun 23, 6:09 PM EDT | TSTM WND DMG | 3 N Hitesburg, VA | THUNDERSTORM WINDS CAUSED THE DOWNING OF TWO TREES NEAR THE INTERSECTION OF BILL TUCK HIGHWAY AND AARONS CREEK ROAD IN HALIFAX COUNTY, VA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 3:52 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.3
The text
As transmitted.
473
WUUS51 KRNK 232146
SVRRNK
VAC037-083-232230-
/O.NEW.KRNK.SV.W.0124.160623T2146Z-160623T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
546 PM EDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CHARLOTTE COUNTY IN VIRGINIA...
CENTRAL HALIFAX COUNTY IN VIRGINIA...
* UNTIL 630 PM EDT
* AT 545 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SCOTTSBURG...MOVING SOUTHEAST AT 35 MPH.
HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
SCOTTSBURG...
DRYBURG...
AND HITESBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3664 7857 3664 7858 3669 7865 3669 7868
3668 7870 3667 7870 3664 7871 3658 7872
3677 7900 3688 7885 3676 7860 3670 7865
3668 7862 3665 7857 3663 7855
TIME...MOT...LOC 2145Z 308DEG 31KT 3679 7885
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...70MPH
$$
DS2 follow-up statements
730
WWUS51 KRNK 232205
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
605 PM EDT THU JUN 23 2016
VAC037-083-232230-
/O.CON.KRNK.SV.W.0124.000000T0000Z-160623T2230Z/
CHARLOTTE VA-HALIFAX VA-
605 PM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTH CENTRAL CHARLOTTE AND SOUTHEASTERN HALIFAX COUNTIES...
AT 605 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DRYBURG...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
SCOTTSBURG...
DRYBURG...
HITESBURG...
AND STAUNTON RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3664 7857 3664 7858 3669 7865 3669 7868
3668 7870 3667 7870 3664 7871 3658 7872
3670 7889 3679 7882 3681 7870 3676 7860
3670 7865 3668 7862 3665 7857 3663 7855
TIME...MOT...LOC 2205Z 305DEG 29KT 3670 7872
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...70MPH
$$
DS003
WWUS51 KRNK 232229
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
629 PM EDT THU JUN 23 2016
VAC037-083-232239-
/O.EXP.KRNK.SV.W.0124.000000T0000Z-160623T2230Z/
CHARLOTTE VA-HALIFAX VA-
629 PM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHARLOTTE AND
SOUTHEASTERN HALIFAX COUNTIES WILL EXPIRE AT 630 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTH CAROLINA AND VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
BE ADVISED THAT...WHILE THIS WARNING HAS ENDED...A SEVERE
THUNDERSTORM WARNING IS IN EFFECT FOR SOUTHWESTERN HALIFAX COUNTY
UNTIL 715 PM EDT.
LAT...LON 3664 7857 3664 7858 3669 7865 3669 7868
3668 7870 3667 7870 3664 7871 3658 7872
3670 7889 3679 7882 3681 7870 3676 7860
3670 7865 3668 7862 3665 7857 3663 7855
TIME...MOT...LOC 2227Z 308DEG 31KT 3670 7872
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:35 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 23, 2:35 PM EDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
235 PM EDT THU JUN 23 2016
.SYNOPSIS...
Low pressure will move east out of the Ohio Valley this
evening, and then push off the mid-Atlantic coast tonight,
allowing a trailing cold front to drop south into the region on
Friday. Scattered to numerous showers and thunderstorms will
impact much of the region into tonight as this system moves
through the area. The front slides to the south of the area Friday
night allowing drier high pressure to slowly build in from the
north this weekend.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 200 PM EDT Thursday...
Bands of deep convection continue across the north, one associatedwith
the residual outflow from the earlier MCS, and another farther
north along the actual surface front. Short term guidance
continues to struggle on future placement of stronger storms with
some feeding ongoing coverage southeast across the Blue Ridge,
with added development over the south/west where current CAPE
values have zoomed up to above 2000 J/KG per heating. Others tend
to work new development down the western mountains and then unzip
east over the south into the instability gradient. For now think a
blend in order with current coverage likely heading east/southeast
with some of this coverage gradually filling in farther south as
more heating is realized. Thus plan to shift higher
likely/categorical pops farther south into the early evening
before loss of heating causes coverage to fade. Given
unidirectional flow and stronger winds aloft good potential for
added training and clusters of multicellular damaging wind
producing storms through early evening. Therefore planning to keep
the earlier expanded flood watch going and not go further east for
now pending trends. Lows still warm/muggy in the 60s to lower 70s.
Uncertainty exists in the location of the surface boundary on Friday
with potential affects from organized convection through this
evening and debris clouds early Friday. Models have again slowed up
the southward progress of the boundary given only weak surface
ridging to the north and weak low pressure along the front. This
along with continued westerly flow should allow any residual clouds
to erode by midday resulting in a quick uptick in instability espcly
southern/eastern sections in the afternoon. Latest SPC Day2 has
beefed up much of the region to slight risks pending trends with the
above scenario. Otherwise bumping up pops to high chance/low likelys
espcly Blue Ridge east where the better severe threat may exist.
Highs likely a bit warmer without much morning convection so
thinking mostly 80s, to around 90 Piedmont.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As of 150 PM EDT Thursday...
Surface front should finally slide south of the region Friday night
into Saturday allowing a gradual infiltration of drier air in the
wake of weak low pressure to the southeast. Will keep in some low
pops for evening coverage given lingering instability and low level
moisture along the Blue Ridge, followed by clearing overnight. Weak
high pressure will build in with weak low level wedging under high
heights aloft on Saturday. However still appears just enough
weakness and residual moisture to pop isolated afternoon showers
mountains otherwise partly cloudy.
Drier air may enhance a bit by Sunday as the surface high noses in
from offshore while the low level flow deepens a bit from the
northeast. This will also result in weak return flow taking shape
over the far west where some low pops likely needed otherwise
keeping it dry with more sun possible.
Highs mostly in the 80s with little change in airmass in the wake of
the weak front.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
As of 1230 PM EDT Thursday...
Repeat scenario of the upper pattern seen in the past few weeks will
return by next week as a large 5h low slides east over the western
ridge and helps dig out another eastern trough. This should propel a
couple associated surface cold fronts through the region with the first
Monday, and another later Tuesday when somewhat drier/cooler air looks
to advect in. Ahead of these boundaries will see moisture quickly
return Sunday night and moreso on Monday when models show decent higher
pwats and subsequent more widespread showers/storms. Thus including
high chance to likely pops Monday. Deeper pwats may start to exit
Monday night into Tuesday but still enough residual low level moisture
to support widely scattered showers into Tuesday before the secondary
front crosses. Drier air follows the front Tuesday night into Wednesday
as weak high pressure builds in ahead of yet another impulse rounding
the base of the upper trough Wednesday night into Thursday. This may
drive a weak area of low pressure east along the residual front
resulting in another round of showers by day7. Temps look to stay near
seasonal norms for most of the period except perhaps a bit cooler by
the end of the week with more clouds/showers around.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 1245 PM EDT Thursday...
VFR has returned to most locations outside of the Greenbrier
valley where training cells continue to result in MVFR to IFR in
heavier showers and storms. Expect this trend to continue to with
poor flying conditions around KLWB to KHSP and perhaps out to just
west of KLYH over the next few hours.
Provided added heating which has been slow to occur in the wake of
the early morning storm complex, expecting the redevelopment of at
least scattered shra/tsra this afternoon and evening across the
region. However exactly where and how widespread any added
coverage will be elsewhere remains uncertain, so keeping mostly a
vicinity mention for shra/tsra going with tempo groups where
closer to the current convective axis across the north. Should
finally see the front to the north dip south and gradually shove
deeper convection into southern areas by early this evening and
out of the area after midnight. Therefore cutting back to mostly
VFR cigs and without any convective mention overnight with areas
of dense fog possible espcly in the valleys where MVFR to LIFR
could occur.
Should be just north of the front on Friday although moisture will
be slow to completely exit espcly in the low levels that could
again fuel a few bands of shra/tsra in the afternoon. Otherwise
looking at becoming VFR most sections by mid/late morning once low
clouds/fog erode.
Extended discussion...
High pressure will try to build from the northeast on Saturday,
but there should be enough instability over the mountains for
isolated afternoon showers and thunderstorms during the weekend.
Coverage of these storms should increase by Monday before becoming
more isolated on Tuesday with the passage of another cold front.
Overall, expect periods of IFR/MVFR within the showers and
thunderstorms and also during potential early morning fog due to
increasing moisture at the ground.
&&
.HYDROLOGY...
Flash flood watch now in effect into early this evening with the
inclusion of Rockbridge, Botetourt and Amherst counties. Added
storm complexes along with training bands could lead to more
widespread flash flooding given very low flash flood guidance
attm, and possible added 1 to 3 inches of rain in spots. Heavy
rainfall also possible south of the watch area but thinking only
isolated flooding at this point given somewhat less rainfall in
these areas of late.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until 8 PM EDT this evening for VAZ007-019-
020-023-024-035.
NC...None.
WV...Flash Flood Watch until 8 PM EDT this evening for WVZ042>044-
507-508.
&&
SYNOPSIS...JH/WERT
NEAR TERM...JH
SHORT TERM...JH
LONG TERM...JH
AVIATION...JH/MBS/WERT
HYDROLOGY...JHHazardous weather outlook, Jun 23, 3:56 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 356 PM EDT THU JUN 23 2016 VAZ007-019-020-023-024-035-WVZ042>044-507-508-242000- TAZEWELL-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER- SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 356 PM EDT THU JUN 23 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS MAY APPROACH SEVERE LIMITS AGAIN FRIDAY AFTERNOON WITH STRONG WINDS AND SOME HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ002>006-VAZ009>018-022-032>034-043>046-058-059-242000- ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE-PATRICK- FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-HALIFAX- CHARLOTTE- 356 PM EDT THU JUN 23 2016 ...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. LOCALLY HEAVY RAIN IS ALSO POSSIBLE...WHICH MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS COULD OCCUR AGAIN FRIDAY AFTERNOON WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ001-018>020-VAZ047-242000- ASHE-WATAUGA-WILKES-YADKIN-BUCKINGHAM- 356 PM EDT THU JUN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ADDED COMPLEXES OR BANDS OF THUNDERSTORMS ARE EXPECTED TO MOVE INTO OR REDEVELOP OVER THE AREA INTO EARLY THIS EVENING. SOME OF THE STRONGER STORMS...MAY BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE FROM STRONG DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE...WHICH MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS COULD OCCUR AGAIN FRIDAY AFTERNOON WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 23, 5:32 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
532 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM FLASH FLOOD 3 SE RENICK 37.96N 80.33W
06/23/2016 GREENBRIER WV TRAINED SPOTTER
219 NORTH BETWEEN RENNICK AND FRANKFORD IS BLOCKED DUE TO
FLOODING. TRAFFIC BEING REROUTED.
&&
JMORROWLocal storm report, Jun 23, 5:35 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
535 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 5 WSW BIG ISLAND 37.50N 79.44W
06/23/2016 BEDFORD VA BROADCAST MEDIA
BROADCAST MEDIA RELAYS REPORT OF SNAPPED TREES ALONG BIG
ISLAND HWY.
&&
JMORROWLocal storm report, Jun 23, 5:39 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
539 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD HOT SPRINGS 38.00N 79.83W
06/23/2016 BATH VA TRAINED SPOTTER
8 INCH WATER THROUGH MAIN STREET AREA AND AT LEAST TWO
BUSINESSES.
&&
JMORROWLocal storm report, Jun 23, 5:40 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
540 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 6 W RUSTBURG 37.29N 79.20W
06/23/2016 CAMPBELL VA TRAINED SPOTTER
TREE DOWN CHARLES ROAD
&&
JMORROWSpecial weather statement, Jun 23, 5:40 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
540 PM EDT THU JUN 23 2016
VAZ023-034-232215-
BOTETOURT-BEDFORD-
540 PM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BOTETOURT AND
CENTRAL BEDFORD COUNTIES...
AT 540 PM EDT...A STRONG THUNDERSTORM WAS OVER BLUE RIDGE...MOVING
EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BEDFORD...
HUDDLESTON...
MONTVALE...
CHAMBLISSBURG...
AND BLUE RIDGE.
THIS INCLUDES THE NATIONAL D DAY MEMORIAL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3736 7936 3714 7947 3730 7984 3731 7984
3733 7987 3745 7979
TIME...MOT...LOC 2140Z 289DEG 37KT 3735 7979
DSLocal storm report, Jun 23, 5:46 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
546 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 6 W RUSTBURG 37.29N 79.20W
06/23/2016 CAMPBELL VA TRAINED SPOTTER
TREE DOWN CLARKES ROAD
&&
JMORROWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:50 AM EDT | Special Weather Statement | RNK | Amherst | 40 min |
| Jun 23, 5:24 AM EDT | Special Weather Statement | RNK | Buckingham | 66 min |
| Jun 23, 5:29 AM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 46 min |
| Jun 23, 6:39 AM EDT | Special Weather Statement | RNK | Alleghany, Bath, Botetourt, Craig, Rockbridge, City of Buena Vista and 2 more | 81 min |
| Jun 23, 8:33 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Craig, City of Covington | 57 min |
| Jun 23, 8:43 AM EDT | Special Weather Statement | RNK | Giles | 47 min |
| Jun 23, 8:50 AM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Roanoke, Rockbridge, City of Buena Vista, City of Lexington, City of Roanoke and 1 more | 40 min |
| Jun 23, 8:57 AM EDT | Severe Thunderstorm Warning | RNK | Giles, Montgomery, Roanoke, City of Radford | 48 min |
| Jun 23, 8:58 AM EDT | Flash Flood Warning | RNK | Bland, Giles | 6 hr |
| Jun 23, 9:16 AM EDT | Special Weather Statement | RNK | Bedford, Campbell, Franklin | 59 min |
| Jun 23, 9:26 AM EDT | Special Weather Statement | RNK | Floyd | 49 min |
| Jun 23, 9:54 AM EDT | Special Weather Statement | RNK | Charlotte, Halifax, Pittsylvania, City of Danville | 66 min |
| Jun 23, 1:18 PM EDT | Flash Flood Warning | RNK | Alleghany, Bath, City of Covington | 10 hr |
| Jun 23, 1:22 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, City of Covington | 23 min |
| Jun 23, 1:36 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Amherst, Bath, Bedford, Botetourt, Craig and 4 more | 54 min |
| Jun 23, 2:31 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Botetourt, Campbell, City of Lynchburg | 59 min |
| Jun 23, 2:33 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 27 min |
| Jun 23, 3:02 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 28 min |
| Jun 23, 3:21 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax | 54 min |
| Jun 23, 3:30 PM EDT | Flash Flood Warning | RNK | Botetourt | 6 hr |
| Jun 23, 3:43 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Bedford, Botetourt, Campbell, Rockbridge, City of Lynchburg | 47 min |
| Jun 23, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Roanoke | 39 min |
| Jun 23, 4:28 PM EDT | Special Weather Statement | RNK | Bath | 32 min |
| Jun 23, 4:30 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax | 45 min |
| Jun 23, 5:00 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 30 min |
| Jun 23, 5:01 PM EDT | Special Weather Statement | RNK | Rockbridge | 29 min |
| Jun 23, 5:11 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte | 52 min |
| Jun 23, 5:25 PM EDT | Special Weather Statement | RNK | Alleghany | 35 min |
| Jun 23, 5:27 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 48 min |
| Jun 23, 5:34 PM EDT | Flash Flood Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 6 hr |
| Jun 23, 5:40 PM EDT | Special Weather Statement | RNK | Bedford | 35 min |
| Jun 23, 5:58 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, City of Lynchburg | 62 min |
| Jun 23, 6:01 PM EDT | Special Weather Statement | RNK | Botetourt, Craig, City of Salem | 29 min |
| Jun 23, 6:09 PM EDT | River Flood Warning | RNK | Alleghany, City of Covington | 28 hr |
| Jun 23, 6:16 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 59 min |
| Jun 23, 6:36 PM EDT | Flash Flood Warning | RNK | Campbell, Charlotte, City of Lynchburg | 6 hr |
| Jun 23, 6:50 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 55 min |
| Jun 23, 6:52 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 38 min |
| Jun 23, 7:00 PM EDT | Tornado Warning | RNK | Halifax | 16 min |
| Jun 23, 7:17 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 18 min |
| Jun 23, 7:20 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 57 min |
| Jun 23, 7:24 PM EDT | River Flood Warning | RNK | Botetourt | 27 hr |
| Jun 23, 7:24 PM EDT | River Flood Warning | RNK | Botetourt | 31 hr |
| Jun 23, 7:30 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski, Roanoke, City of Radford | 45 min |
| Jun 23, 7:33 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Tazewell | 42 min |
| Jun 23, 7:48 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 42 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.